Alert archive / Missouri / Wind Advisories in 2009

Wind Advisory 14, NWS Springfield, MO

December 8, 200923 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Dec 8, 2009, 2:54 PM CST for 23 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Dec 9, 2009, 12:19 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2009, 2:54 PM CST (20:54 UTC)
In effect from
Dec 9, 2009, 12:19 AM CST
Expired
Dec 9, 2009, 11:59 AM CST
In force
12 hr
Issued by
NWS Springfield, MO
All 26 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 52 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
436 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KSGF 082054
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
254 PM CST TUE DEC 8 2009

...STRONG NORTHWEST WINDS POSSIBLE TONIGHT INTO WEDNESDAY...

.A POWERFUL LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ALONG THE
INTERSTATE 44 CORRIDOR THIS EVENING. A TRAILING COLD FRONT WILL
MOVE THROUGH THE AREA AFTER MIDNIGHT WITH SOUTHERLY WINDS SHIFTING
TO THE NORTHWEST. THESE NORTHWEST WINDS BEHIND THE FRONT AND LOW
PRESSURE SYSTEM WILL INCREASE IN INTENSITY AND USHER IN MUCH
COLDER AIR INTO THE AREA.

KSZ073-MOZ055>058-066>071-078-080-081-083-090900-
/O.NEW.KSGF.WI.Y.0014.091209T0900Z-091209T1800Z/
BOURBON-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-HICKORY-
CAMDEN-PULASKI-PHELPS-CEDAR-DALLAS-LACLEDE-DENT-
INCLUDING THE CITIES OF...FORT SCOTT...WARSAW...COLE CAMP...
VERSAILLES...ELDON...LAKE OZARK...VIENNA...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON...
FORT LEONARD WOOD...WAYNESVILLE...ROLLA...EL DORADO SPRINGS...
STOCKTON...BUFFALO...LEBANON...SALEM
254 PM CST TUE DEC 8 2009

...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY. 

* TIMING AND AREAS AFFECTED: FROM 3 AM THROUGH NOON WEDNESDAY FOR
  PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS
  NORTH OF A LINE FROM FORT SCOTT KANSAS TO LEBANON AND SALEM IN
  MISSOURI.

* WINDS: NORTHWEST WINDS WITH SUSTAINED SPEEDS OF 30 MPH AND
  GUSTS TO 45 MPH. ADDITIONALLY...THESE WINDS WILL USHER IN VERY
  COLD AIR FOR WIND CHILLS FALLING TO NEAR ZERO AT TIMES.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER VERY
  DIFFICULT DRIVING CONDITIONS TRAVELING ON EAST TO WEST HIGHWAYS.
  UNSECURED PROPERTY CAN BE BLOWN INTO OTHER OBJECTS. ISOLATED
  TREE LIMB DAMAGE IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CLAYCOMB
7 follow-up statements
000 
WWUS73 KSGF 090351
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 PM CST TUE DEC 8 2009

...STRONG NORTHWEST WINDS POSSIBLE TONIGHT INTO WEDNESDAY...

.A POWERFUL LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD INTO THE
GREAT LAKES REGION TONIGHT. A TRAILING COLD FRONT WILL MOVE FROM
WEST TO EAST THROUGH THE AREA OVERNIGHT WITH WINDS SHIFTING TO THE
NORTHWEST. THESE NORTHWEST WINDS WILL USHER A MUCH COLDER AIRMASS
INTO THE AREA.

KSZ073-MOZ055>058-066>071-078-080-081-083-091600-
/O.CON.KSGF.WI.Y.0014.091209T0900Z-091209T1800Z/
BOURBON-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-HICKORY-
CAMDEN-PULASKI-PHELPS-CEDAR-DALLAS-LACLEDE-DENT-
INCLUDING THE CITIES OF...FORT SCOTT...WARSAW...COLE CAMP...
VERSAILLES...ELDON...LAKE OZARK...VIENNA...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON...
FORT LEONARD WOOD...WAYNESVILLE...ROLLA...EL DORADO SPRINGS...
STOCKTON...BUFFALO...LEBANON...SALEM
951 PM CST TUE DEC 8 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
WEDNESDAY. 

* TIMING AND AREAS AFFECTED: FROM 3 AM THROUGH NOON WEDNESDAY FOR
  PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS
  NORTH OF A LINE FROM FORT SCOTT KANSAS TO LEBANON AND SALEM IN
  MISSOURI.

* WINDS: SUSTAINED SPEEDS OF 30 MPH AND GUSTS TO 45 MPH ARE
  EXPECTED. ADDITIONALLY...THESE WINDS WILL USHER IN VERY COLD AIR
  WITH WIND CHILLS FALLING TO NEAR ZERO AT TIMES.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER VERY
  DIFFICULT DRIVING CONDITIONS TRAVELING ON EAST TO WEST HIGHWAYS.
  UNSECURED PROPERTY CAN BE BLOWN INTO OTHER OBJECTS. ISOLATED
  TREE LIMB DAMAGE IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

GAGAN
000 
WWUS73 KSGF 090619
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 AM CST WED DEC 9 2009

...STRONG NORTHWEST WINDS POSSIBLE TONIGHT INTO WEDNESDAY...

.A POWERFUL LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD INTO THE
GREAT LAKES REGION BY MIDDAY WEDNESDAY. A TRAILING COLD FRONT
WILL MOVE FROM WEST TO EAST THROUGH THE AREA OVERNIGHT WITH WINDS
SHIFTING TO THE NORTHWEST. THESE OFTEN GUSTY NORTHWEST WINDS WILL
USHER A MUCH COLDER AIRMASS INTO THE AREA.

KSZ097-101-MOZ077-079-082-088>092-094-091800-
/O.EXB.KSGF.WI.Y.0014.091209T0619Z-091209T1800Z/
CRAWFORD-CHEROKEE-BARTON-POLK-TEXAS-JASPER-DADE-GREENE-WEBSTER-
WRIGHT-LAWRENCE-
INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS...
LAMAR...BOLIVAR...HOUSTON...CABOOL...JOPLIN...CARTHAGE...
GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...AURORA...MOUNT VERNON
1219 AM CST WED DEC 9 2009

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING AND AREAS AFFECTED: NOW THROUGH NOON WEDNESDAY FOR EXTREME
  SOUTHEAST KANSAS AND THE MISSOURI OZARKS NORTH OF A LINE FROM
  COLUMBUS KANSAS TO SPRINGFIELD AND SALEM IN MISSOURI.

* WINDS: SUSTAINED SPEEDS IN EXCESS OF 30 MPH AND FREQUENT GUSTS
  TO 45 MPH ARE EXPECTED. ADDITIONALLY...THESE WINDS WILL USHER IN
  VERY COLD AIR WITH WIND CHILLS FALLING TO NEAR ZERO AT TIMES.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER VERY
  DIFFICULT DRIVING CONDITIONS TRAVELING ON EAST TO WEST HIGHWAYS.
  UNSECURED PROPERTY CAN BE BLOWN INTO OTHER OBJECTS. ISOLATED
  TREE LIMB DAMAGE IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KSZ073-MOZ055>058-066>071-078-080-081-083-091800-
/O.EXT.KSGF.WI.Y.0014.091209T0619Z-091209T1800Z/
BOURBON-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-HICKORY-
CAMDEN-PULASKI-PHELPS-CEDAR-DALLAS-LACLEDE-DENT-
INCLUDING THE CITIES OF...FORT SCOTT...WARSAW...COLE CAMP...
VERSAILLES...ELDON...LAKE OZARK...VIENNA...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON...
FORT LEONARD WOOD...WAYNESVILLE...ROLLA...EL DORADO SPRINGS...
STOCKTON...BUFFALO...LEBANON...SALEM
1219 AM CST WED DEC 9 2009

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. 

* TIMING AND AREAS AFFECTED: NOW THROUGH NOON WEDNESDAY FOR EXTREME
  SOUTHEAST KANSAS AND THE MISSOURI OZARKS NORTH OF A LINE FROM
  COLUMBUS KANSAS TO SPRINGFIELD AND SALEM IN MISSOURI

* WINDS: SUSTAINED SPEEDS IN EXCESS OF 30 MPH AND FREQUENT GUSTS
  TO 45 MPH ARE EXPECTED. ADDITIONALLY...THESE WINDS WILL USHER IN
  VERY COLD AIR WITH WIND CHILLS FALLING TO NEAR ZERO AT TIMES.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER VERY
  DIFFICULT DRIVING CONDITIONS TRAVELING ON EAST TO WEST HIGHWAYS.
  UNSECURED PROPERTY CAN BE BLOWN INTO OTHER OBJECTS. ISOLATED
  TREE LIMB DAMAGE IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

GAGAN
000 
WWUS73 KSGF 090655
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1255 AM CST WED DEC 9 2009

...STRONG NORTHWEST WINDS POSSIBLE TONIGHT INTO WEDNESDAY...

.A POWERFUL LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD INTO THE
GREAT LAKES REGION BY MIDDAY WEDNESDAY. A TRAILING COLD FRONT
WILL MOVE FROM WEST TO EAST THROUGH THE AREA OVERNIGHT WITH WINDS
SHIFTING TO THE NORTHWEST. THESE OFTEN GUSTY NORTHWEST WINDS WILL
USHER A MUCH COLDER AIRMASS INTO THE AREA.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>092-094-091800-
/O.CON.KSGF.WI.Y.0014.000000T0000Z-091209T1800Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-LAWRENCE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...AURORA...MOUNT VERNON
1255 AM CST WED DEC 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING AND AREAS AFFECTED: NOW THROUGH NOON WEDNESDAY FOR
  EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS NORTH OF A LINE
  FROM COLUMBUS KANSAS TO SPRINGFIELD AND SALEM IN MISSOURI.

* WINDS: SUSTAINED SPEEDS IN EXCESS OF 30 MPH AND FREQUENT GUSTS 
  TO 45 MPH ARE EXPECTED. ADDITIONALLY...THESE WINDS WILL USHER IN
  VERY COLD AIR WITH WIND CHILLS FALLING TO NEAR ZERO AT TIMES.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER VERY
  DIFFICULT DRIVING CONDITIONS. UNSECURED PROPERTY CAN BE BLOWN
  INTO OTHER OBJECTS. ISOLATED TREE LIMB DAMAGE IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

WFO SGF
000 
WWUS73 KSGF 091146 AAA
NPWSGF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
546 AM CST WED DEC 9 2009

...STRONG NORTHWEST WINDS POSSIBLE TONIGHT INTO WEDNESDAY...

.A STRONG LOW PRESSURE SYSTEM MOVING NORTHEASTWARD INTO THE GREAT
LAKES REGION WILL CONTINUE TO PRODUCE VERY STRONG AND GUSTY WEST
TO NORTHWESTERLY WINDS ACROSS THE AREA THIS MORNING. 

KSZ073-097-101-MOZ055>058-066>071-077>083-088>092-094-091800-
/O.CON.KSGF.WI.Y.0014.000000T0000Z-091209T1800Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-LAWRENCE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...AURORA...MOUNT VERNON
546 AM CST WED DEC 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING AND AREAS AFFECTED: STRONG AND GUSTY WEST TO
  NORTHWESTERLY WINDS WILL CONTINUE THROUGH NOON TODAY FOR EXTREME
  SOUTHEAST KANSAS AND THE MISSOURI OZARKS NORTH OF A LINE FROM
  COLUMBUS KANSAS TO SPRINGFIELD AND SALEM IN MISSOURI. 

* WINDS: SUSTAINED SPEEDS IN EXCESS OF 30 MPH AND FREQUENT GUSTS 
  TO 45 MPH ARE EXPECTED. ADDITIONALLY...THESE WINDS WILL USHER IN
  VERY COLD AIR WITH WIND CHILLS FALLING TO NEAR ZERO AT TIMES.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER VERY  
  DIFFICULT DRIVING CONDITIONS. UNSECURED PROPERTY CAN BE BLOWN  
  INTO OTHER OBJECTS. ISOLATED TREE LIMB DAMAGE IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

WFO SGF
000 
WWUS73 KSGF 091153 CCA
NPWSGF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
546 AM CST WED DEC 9 2009

...STRONG NORTHWEST WINDS POSSIBLE THIS MORNING...

.A STRONG LOW PRESSURE SYSTEM MOVING NORTHEASTWARD INTO THE GREAT
LAKES REGION WILL CONTINUE TO PRODUCE VERY STRONG AND GUSTY WEST
TO NORTHWESTERLY WINDS ACROSS THE AREA THIS MORNING. 

KSZ073-097-101-MOZ055>058-066>071-077>083-088>092-094-091800-
/O.CON.KSGF.WI.Y.0014.000000T0000Z-091209T1800Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-LAWRENCE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...AURORA...MOUNT VERNON
546 AM CST WED DEC 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING AND AREAS AFFECTED: STRONG AND GUSTY WEST TO
  NORTHWESTERLY WINDS WILL CONTINUE THROUGH NOON TODAY FOR EXTREME
  SOUTHEAST KANSAS AND THE MISSOURI OZARKS NORTH OF A LINE FROM
  COLUMBUS KANSAS TO SPRINGFIELD AND SALEM IN MISSOURI. 

* WINDS: SUSTAINED SPEEDS IN EXCESS OF 30 MPH AND FREQUENT GUSTS 
  TO 45 MPH ARE EXPECTED. ADDITIONALLY...THESE WINDS WILL USHER IN
  VERY COLD AIR WITH WIND CHILLS FALLING TO NEAR ZERO AT TIMES.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER VERY  
  DIFFICULT DRIVING CONDITIONS. UNSECURED PROPERTY CAN BE BLOWN  
  INTO OTHER OBJECTS. ISOLATED TREE LIMB DAMAGE IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

WFO SGF
000 
WWUS73 KSGF 091306
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 AM CST WED DEC 9 2009

...STRONG WEST TO NORTHWEST WINDS POSSIBLE THIS MORNING...

.A STRONG LOW PRESSURE SYSTEM MOVING NORTHEASTWARD INTO THE GREAT
LAKES REGION WILL CONTINUE TO PRODUCE VERY STRONG AND GUSTY WEST
TO NORTHWESTERLY WINDS ACROSS THE AREA THIS MORNING.

KSZ073-097-101-MOZ066-077-088-091415-
/O.CAN.KSGF.WI.Y.0014.000000T0000Z-091209T1800Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE
706 AM CST WED DEC 9 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA ACROSS SOUTHEAST
KANSAS AND FAR SOUTHWEST MISSOURI WEST OF HIGHWAY 71 THIS MORNING
AND WILL REMAIN BELOW CRITERIA THROUGH THE REST OF THE DAY. BREEZY
WEST TO NORTHWEST WINDS WILL HOWEVER CONTINUE INTO THE AFTERNOON
HOURS WITH GUSTS OVER 30 MPH POSSIBLE.

$$

MOZ055>058-067>071-078>083-089>092-094-091800-
/O.CON.KSGF.WI.Y.0014.000000T0000Z-091209T1800Z/
BENTON-MORGAN-MILLER-MARIES-ST. CLAIR-HICKORY-CAMDEN-PULASKI-
PHELPS-CEDAR-POLK-DALLAS-LACLEDE-TEXAS-DENT-DADE-GREENE-WEBSTER-
WRIGHT-LAWRENCE-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...GREENFIELD...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...AURORA...MOUNT VERNON
706 AM CST WED DEC 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING AND AREAS AFFECTED: STRONG AND GUSTY WEST TO
  NORTHWESTERLY WINDS WILL CONTINUE THROUGH NOON TODAY FOR AREAS
  EAST OF HIGHWAY 71 AND NORTH OF A SPRINGFIELD TO SALEM LINE.

* WINDS: SUSTAINED SPEEDS IN EXCESS OF 30 MPH AND FREQUENT GUSTS 
  TO 45 MPH ARE EXPECTED. ADDITIONALLY...THESE WINDS WILL USHER IN
  VERY COLD AIR WITH WIND CHILLS FALLING TO NEAR ZERO AT TIMES.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER VERY  
  DIFFICULT DRIVING CONDITIONS. UNSECURED PROPERTY CAN BE BLOWN  
  INTO OTHER OBJECTS. ISOLATED TREE LIMB DAMAGE IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

WFO SGF
000 
WWUS73 KSGF 091759
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1159 AM CST WED DEC 9 2009


MOZ055>058-067>071-078>083-089>092-094-091900-
/O.CAN.KSGF.WI.Y.0014.000000T0000Z-091209T1800Z/
BENTON-MORGAN-MILLER-MARIES-ST. CLAIR-HICKORY-CAMDEN-PULASKI-
PHELPS-CEDAR-POLK-DALLAS-LACLEDE-TEXAS-DENT-DADE-GREENE-WEBSTER-
WRIGHT-LAWRENCE-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...GREENFIELD...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...AURORA...MOUNT VERNON
1159 AM CST WED DEC 9 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY CRITERIA ACROSS THE
AREA AND THE WIND ADVISORY HAS BEEN CANCELLED. WINDY CONDITIONS
ARE STILL EXPECTED THROUGH THE LATE AFTERNOON BUT WILL REMAIN
BELOW ADVISORY CRITERIA.

$$

LINDENBERG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Dec 8, 2:54 PM CST, 0 minutes earlier.

Area forecast discussion, Dec 8, 2:54 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
254 PM CST TUE DEC 8 2009

.DISCUSSION...

FORECAST CHALLENGES DEAL WITH PRECIP CHANCES AND STRONG WINDS
TONIGHT...FOLLOWED BY TEMPERATURES WEDNESDAY AND THURSDAY.
DEFINITELY COLDER TEMPERATURES ON THE WAY.

CURRENTLY...SURFACE LOW CONTINUES TO DEVELOP NEAR THE
TEXAS/OKLAHOMA PANHANDLE AREA THIS AFTERNOON WITH A CENTRAL
PRESSURE OF 992.1MBS IN THE DALHART TEXAS METAR OBSERVATION.
PRESSURES CONTINUE TO FALL WITH THIS DEEPENING LOW. WATER VAPOR
IMAGERY SHOWS A PRONOUNCED DRY SLOT PUSHING INTO EASTERN OKLAHOMA
AND SOUTHWEST MISSOURI THIS AFTERNOON WITH MOSAIC RADAR SHOWING
PRECIPITATION COVERAGE DECREASING SIGNIFICANTLY IN THIS AREA.
UPPER LOW ON WATER VAPOR IMAGERY IN EASTERN COLORADO CONTINUES TO
MOVE EAST INTO WESTERN KANSAS.

FOR TONIGHT...LOW TRACKS INTO SOUTHWEST MISSOURI BY LATE THIS
AFTERNOON INTO THE EVENING HOURS WITH COLD FRONT PASSING THROUGH
AROUND MIDNIGHT. STRONG 925MB WINDS BEHIND THE FRONT FROM THE
NORTHWEST AT 40-45KTS. HAVE OPTED TO ISSUE A WIND ADVISORY FOR OUR
NORTHERN COUNTIES FOR TONIGHT INTO WEDNESDAY MORNING TO ACCOUNT
FOR THESE STRONG WINDS. SOUTHERN COUNTIES MY FALL JUST SHORT OF
ADVISORY CRITERIA...BUT EVENING SHIFT WILL NEED TO MONITOR.. HAVE
KEPT HIGH POPS IN FOR THIS EVENING AS MODELS SHOW SOME LIGHT
PRECIPITATION IN THE WRAP AROUND MOISTURE BEHIND THE LOW TO
PERSIST UNTIL MIDNIGHT OR SO BEFORE THE LOW PULLS OFF TO THE
NORTHWEST.

WE SEE A DRAMATIC DECREASE IN LOW LEVEL TEMPERATURES WITH
850/925MB TEMPERATURES FALLING IN EXCESS OF 30 DEGREES F AT 850MBS
AND AROUND 15 DEGREES F AT 925MBS. OUR HIGH TEMPERATURES FOR
WEDNESDAY WILL MOST LIKELY OCCUR AT MIDNIGHT WITH FALLING
TEMPERATURES THROUGH THE DAY. CLOUD COVERAGE WILL PROBABLY SAVE US
FROM FALLING TOO FAR TOMORROW MORNING...BUT NOT THE CASE FOR
THURSDAY MORNING.

WEDNESDAY NIGHT INTO THURSDAY...COLD AIR REMAINS IN PLACE THROUGH
AT LEAST THURSDAY MORNING WITH A SURFACE HIGH FORECAST OVER
SOUTHWEST MISSOURI. WEAKENING WINDS AND CLEARING SKIES SHOULD SET
US UP FOR OUR COLDEST DAY OF THE SEASON SO FAR. MORNING LOWS
THURSDAY WILL MOST LIKELY BE IN THE UPPER SINGLE DIGITS AND LOW
TEENS FOR ALL OF THE CWA. HIGHS THURSDAY LOOK TO STAY BELOW
FREEZING FOR ALL COUNTIES EXCEPT MAYBE OUR FAR SOUTHERN COUNTIES
BORDERING ARKANSAS.

WARM UP FINALLY RETURNS THURSDAY EVENING INTO FRIDAY AS THE
SURFACE HIGH MOVES EAST AND SOUTHERLY WINDS RETURN. SEE A WEAK
SYSTEM MOVE THROUGH FRIDAY AFTERNOON FOR SOME VERY LIGHT RAIN/SNOW
BUT DO NOT THINK THIS WILL MATERIALIZE INTO MUCH AT ALL. BULK OF
GULF MOISTURE RETURN STAYS WELL SOUTH IN SOUTHERN ARKANSAS. NEXT
CHANCE FOR PRECIP LOOKS TO BE MONDAY WHEN A STRONGER SYSTEM
APPROACHES THE AREA.

CLAYCOMB

&&

.AVIATION...

STRONG UPPER LEVEL LOW CENTERED OVER EAST CENTRAL COLORADO WILL
TRACK NORTHEAST ACROSS NORTHERN MISSOURI. AHEAD OF THIS
LOW...GULF MOISTURE TRANSPORT WILL CONTINUE TO BRING IFR AND LIFR
CEILINGS TO THE AERODROMES WITH OCCASIONAL RAIN SHOWERS BRINGING
REDUCTIONS TO VISIBILITIES. LOW LEVEL WIND SHEAR WILL CONTINUE
THROUGH THE AFTERNOON AND EARLY EVENING BUT WILL EASE WITH THE
ARRIVAL OF A SURFACE FRONT. SURFACE WINDS WILL SHIFT TO THE
NORTHWEST BEHIND THE FRONT WITH NORTHWEST WINDS INCREASING TO
NEAR 20 KNOTS WITH STRONGER GUSTS. THE UPPER LEVEL LOW WILL BE
DEPARTING NORTHEAST WEDNESDAY MORNING WITH A DRY SLOT WORKING
INTO THE OZARKS. CEILINGS ARE EXPECTED TO GRADUALLY RAISE EARLY
WEDNESDAY MORNING WITH SURFACE WINDS REMAINING STRONG AND GUSTY.

ANGLE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 3 AM TO NOON CST WEDNESDAY FOR MOZ055>058-
     066>071-078-080-081-083.

KS...WIND ADVISORY FROM 3 AM TO NOON CST WEDNESDAY FOR KSZ073.

&&
Hazardous weather outlook, Dec 8, 12:48 PM CST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 PM CST TUE DEC 8 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1248 PM CST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING THROUGH THIS
EVENING WITH PRECIPITATION TYPE REMAINING RAIN.

LIGHT SNOW AND FREEZING DRIZZLE WILL BE POSSIBLE LATE TONIGHT AS
TEMPERATURES FALL SHARPLY BEHIND A PASSING COLD FRONT. MINOR SNOW
ACCUMULATIONS WILL BE POSSIBLE...MAINLY NORTH OF HIGHWAY 60.
BRISK AND GUSTY NORTHWEST WINDS WILL ALSO DEVELOP BEHIND THE
FRONT...DROPPING WIND CHILLS INTO THE SINGLE DIGITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BRISK AND GUSTY NORTHWEST WINDS COMBINED WITH TEMPERATURES IN THE
20S WILL PRODUCE WIND CHILLS IN THE SINGLE DIGITS ON WEDNESDAY.
WIND CHILLS WILL LIKELY FALL BELOW ZERO AT TIMES. THE COLDEST
TEMPERATURES SO FAR THIS WINTER ARE THEN EXPECTED WEDNESDAY NIGHT
WITH LOWS IN THE UPPER SINGLE DIGITS AND LOWER TEENS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 3:03 AM CSTWinter Weather AdvisorySGFBarton, Benton, Camden, Cedar, Dade, Dallas and 11 more6 hr

Nearby

Wind Advisories in Missouri, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.